Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 30, 2007, 4:34 PM PDT for Lassen County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 4:34 PM PDT (23:34 UTC)
- Expired
- Aug 30, 2007, 5:15 PM PDT
- In force
- 41 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lassen County, CA
The radar
The Medford radar (KMAX), 177 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 302336
SVRREV
CAC035-310015-
/O.NEW.KREV.SV.W.0035.070830T2334Z-070831T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
434 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 515 PM PDT
* AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF BIEBER...AND MOVING NORTH AT 10 TO 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNCTION CA 139 AND LASSEN HWY A2 BY 450 PM PDT...
TRAVELERS ALONG STATE HIGHWAYS 299 EAST OF BIEBER AND 139 SOUTH OF
ADIN IN FAR NORTHWEST LASSEN COUNTY ARE IN THE PATH OF THIS STORM.
PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.
LAT...LON 4119 12111 4119 12105 4117 12103 4118 12085
4117 12083 4095 12093 4100 12117
TIME...MOT...LOC 2334Z 197DEG 10KT 4109 12101
$$
CS2 follow-up statements
000
WWUS55 KREV 310003
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
501 PM PDT THU AUG 30 2007
CAC035-310015-
/O.CON.KREV.SV.W.0035.000000T0000Z-070831T0015Z/
LASSEN CA-
501 PM PDT THU AUG 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...
AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 8 MILES EAST OF BIEBER...MOVING NORTH AT 10 MPH.
TRAVELERS ALONG STATE HIGHWAYS 299 EAST OF BIEBER AND 139 SOUTH OF
ADIN IN FAR NORTHWEST LASSEN COUNTY ARE IN THE PATH OF THIS STORM.
PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS.
DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER
TO TURN ON THEIR HEADLIGHTS.
WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.
LAT...LON 4119 12111 4119 12105 4117 12103 4118 12085
4117 12083 4095 12093 4100 12117
TIME...MOT...LOC 0001Z 197DEG 10KT 4113 12099
$$
CS000
WWUS55 KREV 310018
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
517 PM PDT THU AUG 30 2007
CAC035-310027-
/O.EXP.KREV.SV.W.0035.000000T0000Z-070831T0015Z/
LASSEN CA-
517 PM PDT THU AUG 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LASSEN COUNTY
WAS ALLOWED TO EXPIRE AT 515 PM PDT...
THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
MOVED OUT OF THE COUNTY...THEREFORE THE WARNING WAS ALLOWED TO
EXPIRE.
LAT...LON 4119 12111 4119 12105 4117 12103 4118 12085
4117 12083 4095 12093 4100 12117
TIME...MOT...LOC 0003Z 199DEG 10KT 4110 12097
$$
OHARAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:30 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM PDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 130 PM PDT THU AUG 30 2007 .SHORT TERM... THE AREA REMAINS IN A GENERAL SOUTHWEST FLOW ALOFT WITH RIDGE CENTERED OVER THE SOUTHWEST U.S. AND TROUGH OFF THE PACNW COAST. THIS PATTERN IS NOT GOING TO CHANGE MUCH THROUGH THE SHORT TERM. PROBABLY THE BIGGEST CHANGE WILL BE A GRADUAL DRYING TREND WITH LESS CONVECTION AND CLOUDS FROM DAY TO DAY. S/W MOVING THROUGH THE REGION HAS KEPT A THICK CLOUD SHIELD OVER MUCH OF THE NORTHERN SIERRA AND WESTERN NEVADA DURING THE MORNING AND EARLY AFTERNOON AND THIS HAS BEEN AN IMPEDIMENT TO CONVECTIVE DEVELOPMENT DESPITE THE MOIST AND UNSTABLE 30/12Z SOUNDING AT KRNO. SCATTERED THUNDERSTORMS CONTINUE TO FAVOR THE AREA SOUTH OF CLOUD SHIELD FROM CENTRAL NEVADA TO THE SOUTHERN SIERRA WHERE DIFFERENTIAL HEATING AND LOW LEVEL CONVERGENCE HAVE MAXIMIZED LIFT. A SECONDARY AREA OF DEVELOPMENT HAS BEEN THE LASSEN COUNTY CONVERGENCE ZONE AND ALONG NORTHWEST EDGE OF CLOUD SHIELD FROM THE TAHOE BASIN INTO EASTERN PLUMAS/LASSEN COUNTIES. MAIN AREA OF CONCERN WILL BE THE NORTHWEST THIRD OF FORECAST AREA...ROUGHLY NORTH OF I-80 WHERE AFTERNOON HEATING HAS BEEN MAXIMIZED AND LATEST RADAR TRENDS SHOW INCREASE IN CONVECTIVE COVERAGE/INTENSITY. SLOW MOVING INTENSE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL WHERE THEY OCCUR. ACTIVITY WILL DIMINISH AS UPPER LEVEL FORCING EXITS AND DAYTIME HEATING SUBSIDES. ANOTHER S/W WILL PASS NORTH OF AREA THROUGH FRIDAY WITH THE NORTHERN ZONES AGAIN IN AREA OF BEST FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. LIFT IN RIGHT ENTRANCE OF JET AND ABUNDANT MOISTURE/INSTABILITY ARE SUFFICIENT TO BOOST POPS TO SCATTERED NORTHERN AREAS WHILE MORE ISOLATED ACTIVITY IS STILL EXPECTED ELSEWHERE. ELEVATED SHOWERS WILL LIKELY BE ONGOING EARLY FRIDAY MORNING NORTHERN AREAS AS UPPER FORCING INCREASES. THE EVENING SHIFT WILL NEED TO MONITOR THE POTENTIAL FOR AN EARLIER START TIME FOR THUNDERSTORMS FRIDAY IN THE NORTHERN AREAS AS THE GFS CONTINUES TO BE A BIT FASTER WITH IMPULSE. FURTHER DRYING IS EXPECTED OVER THE WEEKEND ALTHOUGH ISOLATED POPS WERE MAINTAINED SATURDAY IN SOUTHERN AREAS AS SOUTHWEST FLOW REMAINS WEAK AND THE GFS SHOWS LINGERING INSTABILITY. TEMPERATURES WILL STAY ABOVE NORMAL WITH ONLY SOME SLIGHT COOLING FROM NIGHT TO NIGHT AS CLOUDS DECREASE AND THE AIRMASS DRIES. HOHMANN .LONG TERM...MONDAY THROUGH THURSDAY... WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE EXTENDED. ON MONDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS AS AN UPPER LOW APPROACHES THE PACIFIC NW. DRY SWLY FLOW WILL BE OVER THE KREV CWFA. ON TUESDAY THE PROGRESSIVE NRN FLOW SHOULD QUICKLY BRING THE SYSTEM INTO WASHINGTON WITH LOWERING HEIGHTS OVER OREGON AND IDAHO AND EXTENDING SOUTH INTO THE NRN SIERRA AND NRN NEVADA. THE SYSTEM IS THEN PROGGED TO REACH SRN SASKATCHEWAN BY 00Z THURSDAY. THIS WILL ALLOW THE RIDGE TO BUILD STRONGLY ACROSS THE NERN PACIFIC INTO SRN BRITISH COLUMBIA. ON THURSDAY THE RIDGE SHOULD BUILD TO THE EAST OVER MUCH OF THE WEST COAST. WE WILL SEE A GRADUAL COOLDOWN ACROSS THE ERN SIERRA AND WRN NEVADA THROUGH THE EXTENDED. TEMPERATURES ON MONDAY WILL STILL BE WELL ABOVE NORMAL WITH AFTN HIGHS ACROSS WRN NEVADA IN THE MID 90S. THE PATTERN CHANGES ON TUESDAY AS THE SYSTEM MOVES THROUGH THE PACIFIC NW. COOLER AIR WILL START TO ADVECT SOUTH INTO THE KREV CWFA ON TUESDAY. BY WEDNESDAY WINDS WILL BE OUT OF THE NORTH AS THE NRN SYSTEM MOVES TO THE EAST. NLY FLOW ON THURSDAY WILL KEEP COOL AIR OVER THE REGION. AFTN TEMPERATURES BOTH WED AND THURS WILL BE IN THE MID TO UPR 80S ACROSS WRN NEVADA VALLEYS AND IN THE 70S IN THE SIERRA. THESE READINGS WILL FINALLY BE CLOSE TO SEASONAL NORMALS AFTER A VERY WARM AUGUST. OHARA && .AVIATION... SCT TSTMS WILL OCCUR MAINLY NW OF A KTVL TO KRNO TO KLOL LINE TODAY BTWN 20Z AND 03Z. ON FRIDAY ISOLD TSTMS ARE AGAIN POSSIBLE OVER THIS SAME AREA AS THE GREATEST INSTABILITY WILL BE IN THIS AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL INVOF TSTMS...OTHERWISE VFR CONDITIONS THROUGH FRIDAY. OHARA && .FIRE WEATHER... NO SIGNIFICANT FIRE WX CONCERNS IN THE SHORT TERM WITH GOOD OVERNIGHT RH RECOVERIES THROUGH FRI NIGHT...AND LIMITED AFTN ZEPHYR WINDS DUE TO CLOUD COVER/WEAK PRES GRADIENT. AM EXPECTING MAX/MIN RH VALUES TO DROP STARTING SATURDAY AS PLUME OF DRIER AIR SPREADS INTO THE AREA FROM THE WEST. GFS/ENS MEAN DEPICTING STRONG TROF PASSING NORTH OF THE REGION TUE-WED OF NEXT WEEK...AND THIS MAY GENERATE STRONG WEST WINDS TUES...WITH GUSTY NORTHERLY WINDS POSSIBLE WED-THU. HOWEVER THERE IS STILL A DEGREE OF UNCERTAINTY REGARDING THE STRENGTH/SPEED OF THIS TROF. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 30, 1:24 PM PDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 124 PM PDT THU AUG 30 2007 CAZ071-072-302130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE 124 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEAST PARTS OF CALIFORNIA EARLY THIS AFTERNOON. AS OF 120 PM PDT...THE STRONGEST STORMS WERE LOCATED NORTH OF STAMPEDE RESERVOIR...SOUTH OF HONEY LAKE ALONG US HIGHWAY 395...AND NEAR THE LASSEN-MODOC COUNTY BORDER ALONG HIGHWAY 395. THESE STORMS WERE MOVING VERY SLOWLY...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CS HTTP://WEATHER.GOV/RENO
Special weather statement, Aug 30, 3:15 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 315 PM PDT THU AUG 30 2007 CAZ070>072-NVZ002-003-005-302345- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 315 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEASTERN CALIFORNIA AND FAR WESTERN NEVADA THIS AFTERNOON. AS OF 310 PM PDT...THE STRONGEST STORMS WERE LOCATED IN A LINE ROUGHLY FROM TRUCKEE AND I-80 NORTHWARD THROUGH FRENCHMAN AND HONEY LAKES UP INTO NORTHERN PARTS OF LASSEN AND WASHOE COUNTIES. ADDITIONAL SHOWERS AND STORMS WERE MOVING INTO THE RENO-SPARKS METRO AREA AND JUST NORTH OF MARKLEEVILLE. THESE STORMS ARE MOVING SLOWLY TO THE NORTHEAST...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. STORMS MAY ALSO PRODUCE SMALL HAIL...LIGHTNING...AND GUSTY WINDS. TRAVELERS ALONG I-80 AND U.S. HIGHWAY 395 NORTH AND WEST OF RENO WILL LIKELY ENCOUNTER THESE STORMS...AND POSSIBLY EXPERIENCE TRAVEL SLOWDOWNS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION AND POSSIBLE WARNINGS. CS HTTP://WEATHER.GOV/RENO
Special weather statement, Aug 30, 4:30 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 430 PM PDT THU AUG 30 2007 CAZ070>073-NVZ002-003-005-310100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE... GERLACH 430 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEASTERN CALIFORNIA AND FAR WESTERN NEVADA THIS AFTERNOON. AS OF 430 PM PDT...THE STRONGEST STORMS WERE LOCATED FROM NEAR HONEY LAKE UP INTO NORTHERN SECTIONS OF LASSEN AND WASHOE COUNTIES. ADDITIONAL STRONG STORMS WERE DEVELOPING BETWEEN SOUTH LAKE TAHOE AND MARKLEEVILLE. THESE STORMS ARE MOVING SLOWLY TO THE NORTHEAST...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. STORMS MAY ALSO PRODUCE SMALL HAIL...LIGHTNING...AND GUSTY WINDS. TRAVELERS ALONG I-80 AND U.S. HIGHWAY 395 NORTH AND WEST OF RENO...ALONG WITH CALIFORNIA HIGHWAYS 88 AND 89 SOUTH OF LAKE TAHOE...WILL LIKELY ENCOUNTER THESE STORMS...AND POSSIBLY EXPERIENCE TRAVEL SLOWDOWNS. LIGHT TO MODERATE SHOWERS ARE ALSO MOVING EASTWARD FROM TRUCKEE INTO THE RENO-SPARKS METRO AREA...WHICH MAY CAUSE SLICK ROADS FOR THE AFTERNOON COMMUTE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION AND POSSIBLE WARNINGS. CS HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:48 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Aug 30, 3:22 PM PDT | Flash Flood Warning | REV | Plumas | 83 min |
| Aug 30, 4:01 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Aug 30, 4:28 PM PDT | Flash Flood Warning | REV | Lassen | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.